MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number ROTAFLOW DRIVE UNIT, BLUE
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/16/2025
Type of Reportable Event Death
Event or Problem Description
The event occurred in egypt during treatment.It was reported that the pls drive failed and the pump stopped.Therefore, the pls set and hardware were replaced to a hls set and cardiohelp device.Further information was received that the patient was connected to v-a ecmo due to a cardiogenic shock and arrested after cannulation and then had a return of spontaneous circulation (rosc).Later the patient arrested a second time with no rosc after 36 hours.Following patient information was shared: 16 years old male with 70kg and 170cm.New information was received on 2026-01-07 that the failure was that the customer was not able to raise the flow.Therefore, the pls set and rotaflow were immediately replaced to a hls circuit with cardiohelp device.No alarm message was displayed on the rotaflow device.The patient arrested immediately after connection to the va ecmo.The first cardiac arrest was on (b)(6) 2025 on the pls set/rotaflow.The second cardiac arrest was on (b)(6) 2025 on the hls set/cardiohelp.The customer performed advanced cpr, but the patient passed away.The patient was connected to the ecmo device due to sever cardiogenic shock.The patient had no pre medical history; he was presented due to a post aluminium phosphide poisoning.The confirmation was received by the customer that the hls set/cardiohelp had no faults.The affected pls set is not available for technical investigation.Further the pls set was primed on the same date when ecmo started ((b)(6) 2025).This complaint is related with the pls set ot (b)(6).As the patient arrested during treatment and the rotaflow device was replaced, a report is required.The patient passed away.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.Note: this event occurred on the egypt market.It is a significantly similar device to "base unit, rotaflow drive¿ which is sold in the usa under premarket submission number k991864.For section d4 all available identifying information is for the out of the us device, subjected to this report.Therefore, no gudid information exists.Furthermore, udi information (primary di number) provided in d4 is for rotaflow drive with catalog number 701022161.
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
On 2026-04-01 the ssu (sales and service unit) provided the correct serial number of the involved rotaflow drive (rfd).The serial number of the rfd is (b)(6).The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.Note: no udi number has been included in the section d4 unique device identifier (udi) since this machine (rotaflow) has been manufactured on 2012.All maquet cardiopulmonary class ii products manufactured until 2015 do not have udi entries.Therefore, no udi number is available.

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key24035412
Report Number8010762-2026-0000011
Device Sequence Number9074402
Product Code KFM
UDI-Device Identifier04037691258997
UDI-Public(01)04037691258997
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROTAFLOW DRIVE UNIT, BLUE
Device Catalogue Number701022161
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2012
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age16 YR
Patient SexMale
Patient Weight70 KG